ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Faster Suffix Tree Construction with Missing Suffix Links

Cole, Richard and Hariharan, Ramesh (2003) Faster Suffix Tree Construction with Missing Suffix Links. In: SIAM Journal on Computing, 33 (1). pp. 26-42.

[img]
Preview
PDF
ramesh.pdf

Download (176Kb)

Abstract

We consider suffix tree construction for situations with missing suffix links. Two examples of such situations are suffix trees for parameterized strings and suffix trees for two-dimensional arrays. These trees also have the property that the node degrees may be large. We add a new backpropagation component to McCreight’s algorithm and also give a high probability hashing scheme for large degrees. We show that these two features enable construction of suffix trees for general situations with missing suffix links in O(n) time, with high probability. This gives the first randomized linear time algorithm for constructing suffix trees for parameterized strings.

Item Type: Journal Article
Additional Information: The copyright for this article belongs to the Society for Industrial and Applied Mathematics
Keywords: suffix tree;parameterized strings;two dimensional suffix trees;dynamic perfect hashing
Department/Centre: Division of Electrical Sciences > Computer Science & Automation (Formerly, School of Automation)
Date Deposited: 08 Jun 2004
Last Modified: 19 Sep 2010 04:12
URI: http://eprints.iisc.ernet.in/id/eprint/306

Actions (login required)

View Item View Item